Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can EDTA or (chelation therapy), help advanced HIV patients with cardiovascular disease?
Feb 28, 2008

I would consider myself an experienced patient diagnosed 10 years ago, and probably living with this disease for 15 years. I have exhausted almost every treatment option, and have about two severe drug reactions, and about 70% resistense to earlier medications, most due to non-compliance years ago. I have had several oppotunistic infections, including pneumosistis, cmv retinitis/intestinal and histoplasmosis, when first diagnosed. I have also developed elevated cholesterol and high blood pressure, for which I am taking Lisinopril and Crestor. My current HIV meds are Intelence and Isentress. Additionally, 3 weeks before my new regiment started, I complained to my provider about chest discomfort that I would experience on and off when I would chop a tree, or exert myself heavily on the stepper at the gym. This was nothing that would stop me, however, I would have to rest to continue the exercise. My doctor then, suggested that I undergo a stress test, which indicated that there was a 90% chance that I had a arterial blockage. My first thoughts were overwhelming, but after several discussions with others, my dodtor and research on the Internet, I decided to treat myself chemically, as opposed to angiograms and stints. And while I continued to calm myself down and do further research on the Internet, I happened upon an article discussing chelation therapy, whereby patients exposed to metal blood poisoning, would either receive direct injections or tablet forms of an FDA approved medicine known as EDTA (edetate calcium disodium). The article continued to explain that after therapy, patients who previously experienced cardiovascular problems, were miraculously relieved of their heart and artery hardening ailments. I would like to try this, and my doctor seems indifferent, and tells me that it does not work. I am eager to try this procedure, but am cautious about this chemical neutralizing or negating the effects of my HIV medication. Is it safe to co-administer and are there any contraindications? It looks readily available and a number of elderly patients pack the offices in Florida where I reside. Are other HIV patients with cardiovacular disease undergoing such therapy and showing any signs of improvemnt in their blood pressure, cholesterol levels, artery clearance and circulation? Please advise. Thank you, Rich in Florida.

Response from Dr. Henry

I haven't seen any published safety/outcomes data on use of EDTA therapy in the setting of HIV infection and significant cardiovascular disease with narrowing of the coronary arteries. Most patients I have treated with Isentress + Intelence (usually with Prezista + Selzentry or possibly Fuzeon as well) have had excellent responses from the HIV perspective prompting aggressive treatment of any cardiac or other disease that is threatening to their health. KH



Previous
Cheaper medicine
Next
Is folliculitis a side-effect of Kaletra (Follow - up)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement